Virginia, 2025

Damaging Winds in Virginia, July 9, 2025

July 9, 2025 · NWS AKQ · 27 events in 15 counties and zones

A short wave trough aloft approached the Mid-Atlantic from the west on July 9. Strong thunderstorms formed during the afternoon and evening with gusty winds and heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$58,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A short wave trough aloft approached the Mid-Atlantic from the west on July 9. Strong thunderstorms formed during the afternoon and evening with gusty winds and heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 9, 1:58 PM EST, 47 minutes earlier.

Area forecast discussion, Jul 9, 1:58 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
258 PM EDT Wed Jul 9 2025

.SYNOPSIS...
An unsettled weather pattern is expected to persist through
Thursday, with scattered to numerous showers and thunderstorms
occuring both days. The potential for afternoon thunderstorms
will continue this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 255 PM EDT Wednesday...

Key Messages:

- High confidence in excessive rainfall and flash flooding late
  this afternoon into tonight across the Piedmont and I-95
  corridor.

- Although there is a severe threat through late this evening,
  the main concern with the storms will be heavy rain/flooding,
  given that areas that have already seen 2-5" of rain since
  last night could see additional localized totals of 3-5"
  through tonight. Therefore, a Flood Watch remains in effect
  through tonight for the northwest 2/3 of the forecast area.

- The most likely timing for storms is 4-8 PM in the Piedmont,
  7-10 PM along the I-95 Corridor, and after 10 PM closer to
  the Peninsulas and in SE VA/NE NC.

An upper disturbance will cross the local area this evening into
tonight. Given the rain that fell over the past 24 hours and a
similar environment (with PWs ~ 2.0"), there is concern for
additional flash flooding, especially across central/south-
central VA, the VA Northern Neck, and MD Eastern Shore. Tstms
will continue to increase in coverage to our west during the
next few hours and will become more widespread across south-
central VA than they were yesterday. The storms may try to
develop into a broken line and will likely cross the Piedmont
between 4-8 PM before impacting the I-95 Corridor between 7-10
PM. The storms will then slowly push toward the coast around or
after 10 PM but should gradually weaken (although they will
likely persist through early Thu AM before completely
dissipating). Isolated tstms are possible across far SE VA and
NE NC this evening, but coverage should not be that high.

Severe wx (mainly damaging winds) is possible through this
evening...with the best chance along and west of I-95 where
storms will arrive closer to peak heating. Effective shear will
be slightly stronger than yesterday (around 25 kt north/20 kt
south). Despite slightly less heating than yesterday, there
should be enough downdraft potential for localized damaging wind
gusts with DCAPE values of 750-1000 J/kg. SPC has maintained
the Slight Risk (Level 2/5) west, with a Marginal Severe Risk
(Level 1/5) east.

As mentioned previously, the biggest and most concerning threat this
evening is the risk for additional Flash Flooding. With PWs as high
as they will be, the tstms will be capable of producing 2-3" of rain
in an hour or less. Locally, up to 5" fell across the Piedmont,
central VA, and the MD Eastern Shore. These are the same areas
that are expected to see the highest coverage of tstms this
evening with localized rain amounts of 3-5" possible in some of
the same locations. The 12z HREF still has 30+% probs of 3" of
rain in 3 hours over the western 2/3 of the area. Given the
above, WPC has maintained a Moderate Risk (Level 3/4) for
excessive rainfall across our Piedmont/I-95 corridor counties,
which is not particularly common for the local area. A Marginal
to Slight Excessive Rainfall Risk remains in place farther E/SE
where less rain fell and/or is expected. The current Flood Watch
(in effect through tonight) for the NW 2/3 of the area remains
the same and no changes area planned this afternoon. After
storms exit tonight, lows fall into the lower-mid 70s.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 255 PM EDT Wednesday...

Key Messages:

- Numerous thunderstorms are expected during the afternoon through
  late evening on Thursday.

-Scattered thunderstorms are still expected on Friday and Saturday
 as the unsettled pattern continues.

- The flooding threat will be highest on Thursday, but could
  continue on Friday and Saturday.

The upper trough axis crosses the area on Thursday before moving to
our east on Friday. Numerous tstms are expected across much of the
area on Thursday, with the highest coverage shifting a bit to the
south. Temps only warm into the mid 80s-90F...which will lessen the
severe threat (but SPC still has a Marginal Risk for damaging wind
gusts). Given that PWs will still be around 2.0" on Thursday (in
addition to the rain that fell yesterday and is expected today), WPC
has a Slight Risk for excessive rainfall across much of the area.
We finally start to see some upper height rises on Friday and
Saturday, but diurnally driven tstms will continue each day
(although coverage will be less than what is expected on Thursday).
Additionally, the swath of 2.0"+ PWs will be shunted to our SE by
Friday/Saturday. So while there is certainly a possibility of
flooding, it won't be as high (or widespread) as what is
expected today/Thu. Temperatures will be around seasonal
averages on Fri/Sat.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 255 PM EDT Wednesday...

Key Message:

- Staying seasonably warm and humid through early next week with
  mainly afternoon/evening storm chances persisting.

A more seasonable (but somewhat unsettled) July weather pattern is
expected late this weekend into early next week. The upper ridge
will try to build back toward the area, with decently fast zonal
flow aloft expected across the northern United States and southern
Canada. This will result in typical diurnal showers and
thunderstorms each day from Sun-Tue. The good news is the storm
coverage will be isolated to perhaps scattered. Exact details are
difficult to pinpoint this far out, but the main concern with any
storms will likely be localized flash flooding given the rain
expected from today-Saturday. Highs each day will be around seasonal
averages for this time of year (upper 80s/around 90F).

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 145 PM EDT Wednesday...

Mainly VFR through until late aftn/evening, though periodic dips
to MVFR with afternoon CU will be possible. Numerous tstms will
develop to our west over the next few hours before moving
across the terminals during the evening (generally between
21-04z). Have PROB30 groups at RIC/SBY/PHF, but did not at
ORF/ECG where confidence in tstms is lower. Any storm will be
capable of producing brief LIFR VSBYs in +RA, as well as
variable wind gusts of 25-30+ knots. Outside of storms, winds
will be SW at ~10 kt with a few gusts of 15-20 kt.

Outlook: Scattered to numerous afternoon-late evening tstms are
expected on both Thu and Fri, along with the potential for
early morning ground fog/stratus.

&&

.MARINE...
As of 255 PM EDT Wednesday...

Key Messages:

- Benign marine conditions continue as high pressure offshore keeps
SSW winds.

- Another round of showers and strong storms is likely late this
afternoon into the overnight period.

High pressure well offshore and a surface trough inland is resulting
in SSW winds 10-15 kt. Sub-SCA conditions are expected to continue
through the forecast period. However, the gradient tighten ups a bit
this evening as the inland/lee trough sharpens late tonight. A brief
period of SCA winds are possible in the mouth of the Ches. Bay late
tonight/early tomorrow, but confidence is not high on reaching the
threshold, as local wind probs continue to keep 30-40% chance of
sustained 18 kt winds during this period. In addition, CAMs show the
highest wind speeds to be associated with the convection, which
would be handled with SMWs. Strong to severe storms will be a
concern again this evening into tonight with slightly better flow
aloft than was present yesterday. Gusty winds and frequent lightning
are the main marine threats from storms this evening. Beyond
tonight, the sub-SCA SSW winds will continue tomorrow and Friday
with winds becoming 5-10 kt by Friday morning, but afternoon and
evening convection continues.

There is a Low Rip Current Risk at all beaches today and
Thursday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch until 2 AM EDT Thursday for MDZ021>025.
NC...None.
VA...Flood Watch until 2 AM EDT Thursday for VAZ048-060>062-064>069-
     075>090-509>523.
MARINE...None.

&&

SYNOPSIS...JDM
NEAR TERM...ERI/JDM
SHORT TERM...ERI/JDM
LONG TERM...ERI/JDM
AVIATION...ERI/JKP
MARINE...KMC/RHR
Hazardous weather outlook, Jul 9, 3:26 AM EST, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
426 AM EDT Wed Jul 9 2025

NCZ012>017-030>032-102-VAZ092-093-095>100-524-525-100830-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Newport News-Hampton/Poquoson-
426 AM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are possible this evening.
Localized flooding is possible in urban...poor drainage...and other
flood prone areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible the rest of the week. There is a
threat for localized flooding as well as a few damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ064-075>078-084>086-517>522-100830-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Gloucester-
Middlesex-Mathews-Western King William-Eastern King William-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-
426 AM EDT Wed Jul 9 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia, eastern Virginia, north central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible the rest of the week. There is a
threat for localized flooding as well as a few damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-065>069-079>083-087>090-509>516-523-100830-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
New Kent-Greensville-Sussex-Surry-James City-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-
426 AM EDT Wed Jul 9 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible the rest of the week. There is a
threat for localized flooding as well as a few damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 9, 11:34 AM EST, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1234 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     Tstm Wnd Dmg     2 WNW Pocomoke City     38.08N 75.59W
07/08/2025                   Somerset           MD   Emergency Mngr

            *** 1 INJ ***
            Corrects previous tstm wnd dmg report from 2
            WNW Pocomoke City. Severe winds damaged
            crops and downed trees near Pocomoke City.
            An EMS vehicle was almost overturned in high
            wind and a motorcyclist was blown off the
            highway resulting in injuries.

&&

jo
Local storm report, Jul 9, 12:06 PM EST, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
106 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     Tstm Wnd Dmg     3 WSW Cokesbury         38.10N 75.64W
07/08/2025                   Somerset           MD   Emergency Mngr

            *** 1 INJ ***
            Corrects previous tstm wnd dmg report from 2
            WNW Pocomoke City. Corrects previous tstm
            wnd dmg report from 2 WNW Pocomoke City.
            Severe winds damaged crops and downed trees
            near Pocomoke City. An EMS vehicle was
            almost overturned in high wind and a
            motorcyclist was blown off the highway
            resulting in injuries.

&&

jo
Special weather statement, Jul 9, 1:52 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
252 PM EDT Wed Jul 9 2025

VAZ048-509-091930-
Fluvanna VA-Western Louisa VA-
252 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LOUISA AND
NORTHEASTERN FLUVANNA COUNTIES THROUGH 330 PM EDT...

At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Charlottesville, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Boswells Tavern around 320 PM EDT.

Other locations impacted by this storm include Bybee, Zion
Crossroads, Waldrop, Union Mills, Green Springs, and Gordonsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Virginia.

&&

LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
      3814 7812 3815 7811 3815 7808 3790 7809
      3792 7838
TIME...MOT...LOC 1851Z 269DEG 15KT 3802 7839

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HET
Special weather statement, Jul 9, 2:28 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
328 PM EDT Wed Jul 9 2025

VAZ048-509-510-092015-
Fluvanna VA-Western Louisa VA-Eastern Louisa VA-
328 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LOUISA AND
NORTHEASTERN FLUVANNA COUNTIES THROUGH 415 PM EDT...

At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boswells Tavern, or 12 miles north of Palmyra, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Boswells Tavern around 335 PM EDT.
  Louisa around 355 PM EDT.

Other locations impacted by this storm include Louisa Airport,
Waldrop, Green Springs, Byrd Mill, Trevilians, Zion Crossroads,
Vawter Corner, Union Mills, and Gordonsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Virginia.

&&

LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
      3814 7812 3815 7811 3813 7805 3814 7801
      3812 7798 3811 7794 3794 7791 3792 7838
TIME...MOT...LOC 1928Z 261DEG 16KT 3803 7823

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HET

The radar

The Sterling radar (KLWX), 132 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fluvanna

When
July 9, 2:45 PM EST
Where
Fluvanna County, 3.87 mi W of Wildwood
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.970, -78.290

Multiple reports received of trees down on Paynes Mill Road.

Thunderstorm Wind, Louisa

When
July 9, 3:17 PM EST
Where
Louisa County, 1.76 mi SW of Louisa
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.000, -78.020

A tree fell across the 7000 block of Courthouse Road.

Thunderstorm Wind, Goochland

When
July 9, 3:50 PM EST
Where
Goochland County, 4.68 mi NNW of Hadensville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.890, -78.040

A tree fell across Three Chopt Road.

Thunderstorm Wind, Prince Edward

When
July 9, 4:32 PM EST
Where
Prince Edward County, 0.55 mi E of Worsham
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.230, -78.440

A tree fell on Worsham Road.

Thunderstorm Wind, Cumberland

When
July 9, 4:40 PM EST
Where
Cumberland County, 1.49 mi SSE of Kimberley Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.310, -78.390

A tree fell on Bragg Street.

Thunderstorm Wind, Powhatan

When
July 9, 5:10 PM EST
Where
Powhatan County, 2.14 mi SSE of Trenholm
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.570, -78.070

A tree fell down along Ballsville Road.

Thunderstorm Wind, Powhatan

When
July 9, 5:14 PM EST
Where
Powhatan County, 0.69 mi S of Tobaccoville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.470, -78.100

A tree fell along Clement Town Road.

Thunderstorm Wind, Powhatan

When
July 9, 5:14 PM EST
Where
Powhatan County, Tobaccoville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.480, -78.100

A tree fell at the intersection of Clement Town Road and Old Buckingham Road.

Thunderstorm Wind, Amelia

When
July 9, 5:30 PM EST
Where
Amelia County, Amelia Hill Top Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.420, -77.950

Tree damage was reported on Meade Road.

Thunderstorm Wind, Powhatan

When
July 9, 5:30 PM EST
Where
Powhatan County, 2.82 mi N of Powhatan
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.570, -77.940

A tree fell at the intersection of Three Bridge Road and Maidens Road.

Thunderstorm Wind, Amelia

When
July 9, 5:31 PM EST
Where
Amelia County, 2.83 mi WNW of Maplewood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.330, -78.120

Tree damage was reported on Saint James Road.

Thunderstorm Wind, Nottoway

When
July 9, 5:34 PM EST
Where
Nottoway County, Crewe
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
37.170, -78.120

Numerous power lines fell in Crewe with power outages.

Thunderstorm Wind, Caroline

When
July 9, 5:35 PM EST
Where
Caroline County, 1.09 mi W of Passing
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.050, -77.170

A tree fell at the intersection of Liberty Fork Road and Beverly Run Road.

Thunderstorm Wind, Caroline

When
July 9, 5:35 PM EST
Where
Caroline County, 0.88 mi NE of Whites
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.040, -77.170

A tree fell across Liberty Fork Road.

Thunderstorm Wind, Nottoway

When
July 9, 5:36 PM EST
Where
Nottoway County, 2.84 mi ESE of Crewe Muni
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.170, -78.050

A tree fell at the 2800 block of Bible Road.

Thunderstorm Wind, Amelia

When
July 9, 5:36 PM EST
Where
Amelia County, 1.01 mi NE of Amelia Hill Top Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.428, -77.935

A tree fell along Dykeland Road.

Thunderstorm Wind, Goochland

When
July 9, 5:36 PM EST
Where
Goochland County, 0.69 mi S of Goochland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.670, -77.880

A tree fell along River Road West.

Thunderstorm Wind, Nottoway

When
July 9, 5:50 PM EST
Where
Nottoway County, 3.9 mi NW of The Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.090, -78.200

A tree fell at the intersection of Lewiston Plank Road and Old School House Road.

Thunderstorm Wind, Henrico

When
July 9, 5:55 PM EST
Where
Henrico County, 0.55 mi E of Dumbarton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.620, -77.490

A tree fell across Hermitage Road.

Thunderstorm Wind, Chesterfield

When
July 9, 6:08 PM EST
Where
Chesterfield County, 1.99 mi NW of Centralia
Measured
50 kt (58 mph) estimated gust
Property damage
$21,000
Reported by
911 Call Center
Coordinates
37.400, -77.476

A tree fell on a house on Chayton Lane.

Thunderstorm Wind, Amelia

When
July 9, 6:10 PM EST
Where
Amelia County, 0.55 mi E of Mannboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.250, -77.820

A tree fell across Namozine Road.

Thunderstorm Wind, Henrico

When
July 9, 6:10 PM EST
Where
Henrico County, 3.5 mi N of Short Pump
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.700, -77.610

A tree fell down at the intersection of Club Commons Road and Old Wyndham Drive.

Thunderstorm Wind, Richmond (C)

When
July 9, 6:13 PM EST
Where
Richmond (C) County, 46.32 mi WSW of Wellford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.524, -77.488

A tree fell across King William Road.

Thunderstorm Wind, Essex

When
July 9, 6:18 PM EST
Where
Essex County, 0.88 mi NE of Brays
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.890, -76.870

A tree fell near the intersection of Tidewater Trail and Berry Hill Road.

Thunderstorm Wind, Essex

When
July 9, 6:20 PM EST
Where
Essex County, 0.4 mi NW of Montague
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
37.774, -76.755

Multiple trees fell near the intersection of Yorkers Swamp Road and Colnbrook Road.

Thunderstorm Wind, Richmond

When
July 9, 6:23 PM EST
Where
Richmond County, 0.69 mi N of Newland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.060, -76.870

A tree fell at the intersection of Oak Row Road and Rosehill Drive.

Thunderstorm Wind, King William

When
July 9, 7:02 PM EST
Where
King William County, 3.01 mi NE of Lanesville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.650, -76.940

Multiple trees fell on Wakema Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287187, 1287188, 1287199, 1287190, 1287189, 1287194, 1287195, 1287198, 1287191, 1287197, 1287192, 1287205, 1287206, 1287208, 1287204, 1287212, 1287224, 1287203, 1287217, 1287200, 1287211, 1287214, 1287223, 1287202, 1287201, 1287210, 1287209.